MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a button/keypad (tactile changes/unresponsive) issue; the ok button is reportedly not working properly.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the issue can result in inadvertent or incorrect insulin delivery or the inability to use the pump.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 07-feb-2019 with the following findings: during investigation, unable to duplicate complaint about keypad.Peeling keypad from base.There was no other damage to keypad.All keys were responsive.The keypad was removed and there was contamination found under all the key contacts.The pump was opened and there was no evidence of moisture corrosion near the keypad connector.Unrelated to the original complaint, the battery compartment was observed to be cracked.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8170546
Report Number2531779-2018-20697
Device Sequence Number1748034
Product Code OYC
UDI-Device Identifier10840406100235
UDI-Public10840406100235
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Was the Report Sent to FDA? Yes
Device Age21 MO
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight265